AMBA & BGA Latin America
Deans and Directors Conference 2024

25-27 September 2024 | Rio de Janeiro, Brazil

The AMBA & BGA Latin America Conference for Deans and Directors, will take place in Rio de Janeiro, Brazil, from Wednesday 25 to Friday 27 September 2024.

This unmissable gathering of business school leaders from across Latin America is designed to address pressing issues in business education.

Expert speakers from around the world, representing leading corporate organisations as well as your fellow business schools, will join us in this beautiful city to inspire collaboration, facilitate debate, and share personal and professional experiences from the world of business and management education.

Conference themes and programme

Our keynote speakers will share insights into topics such as:

  • The MBA revolution: embracing change and shaking things up
  • Sustainability superheroes: leading the charge for responsible management
  • Power moves: riding the wave of digital transformation and AI
  • Entrepreneurship and intrepreneurship: Igniting innovation and sparking success
  • Unity in diversity: championing inclusion and celebrating differences

We are currently working on this year’s conference programme, which will be shared in due course. For an idea of what to expect from the event, the 2023 programme is available below.

12.30 – 14.00

Registration and networking lunch

14.00 – 14.30
(30 mins)

Conference overview and welcome  

Andrew Main Wilson, CEO, AMBA & BGA

Bodo Schlegelmilch, Chair, AMBA & BGA, and Head of the Institute for International Marketing Management, WU Vienna 

Alfredo Nava Govela, Director de la Facultad de Economía y Negocios en Universidad Anáhuac México

Claudia Ibarra Baidón, Dean, Instituto Tecnológico y de Estudios Superiores de Occidente (ITESO) Universidad Jesuita de Guadalajara 

Francisco Pérez González, Dean, ITAM Instituto Tecnológico Autónomo de México 

Horacio Arredondo, Dean, EGADE Business School at Tecnológico de Monterrey, Mexico 

Juan José Martínez Rodríguez, Dean, UDEM Business School, Universidad de Monterrey 

Julián Sánchez García, Vice Dean, IPADE Business School 

14.30 – 15.15
(45 mins)

Session 1: The MBA revolution – embracing change and shaking things up  

How are leading business schools embracing change and revolutionising the MBA experience? This panel session will examine forward-thinking approaches taken by prominent institutions in Latin America and beyond.  

Panellists will share their insights and experiences, exploring innovative pedagogical methods, curriculum enhancements, technology integration and strategic adaptations to the ever-evolving demands of the global business environment.  

Attendees can expect a stimulating discussion on how visionary business school leaders are seeking to shake things up in business education. Discover how their ideas and initiatives can help foster agile, resilient and industry-relevant MBA programmes that prepare future leaders to excel in an increasingly dynamic and interconnected world. 

Chair 

Virginia Lasio, Former Director, ESPAE – Escuela de Postgrad en Administración de Empresas 

Panellists 

  • Ann Olazábal, Interim Dean, Miami Herbert Business School 
  • Horacio Arredondo, Dean, EGADE Business School at Tecnológico de Monterrey, Mexico 
  • Veneta Andonova, Dean, Universidad de los Andes School of Management  

15.15 – 15.45
(30 mins)

Networking break

15.45 – 16.15
(30 mins)

Session 2: How to increase enrolment while streamlining payment processes 

International and domestic students are increasingly seeking a seamless, flexible and efficient digital experience from recruitment to graduation that validates the cost of attendance. Business schools must therefore put their best foot forward and offer a service that guides students through their educational journey.  

According to a recent study by Flywire, a majority of students believe that a painful and slow payment experience would paint a negative picture of the university. To avoid the risk of losing students forever, it is of paramount importance to get the education payment experience right.   

In this session, find out how business schools can lay a solid foundation for a more compelling and holistic student experience by digitising all international and domestic education payments, not just tuition fees. It will also demonstrate how this process helps create strong connections and long-lasting relationships. 

Speakers 

  • Patricio Hughes, Sales Manager, Latin America, Flywire 

16.15 – 16.45
(30 mins)

Session 3: Entrepreneurship across the school – a strategy for sustainable development  

Entrepreneurs represent a source of economic growth and sustainability for the communities where they develop their business initiatives. This session will highlight an innovative approach to entrepreneurship education across a business school that is designed to stimulate sustainable development in Latin America.   

It will outline how applied research, mentoring programmes and communication strategies can be aligned to create impact and offer practical tools for schools intending to include entrepreneurial education in their portfolios.  

In particular, the session will show how creating an ecosystem of collaboration through partnerships helps participating entrepreneurs consolidate their businesses and reinforces their trust in their potential to grow. It will also explain how inclusive and purposeful communication of entrepreneurs’ achievements through live cases and testimonials increases awareness and encourages more involvement from diverse sources. 

Speaker 

Enrique Bolaños, Rector, Rectoria, INCAE Business School 

16.45 – 17.15
(30 mins)

Session 4: BGA’s approach to the business school’s unique value proposition 

Does your business school have a unique value proposition? Is it truly unique or is it simply a rehashed proposition that others also offer? In this session, deans and directors will learn about how developing and refining a unique value proposition can be actioned through BGA’s numerous services, including the BGA accreditation process, which emphasises positive impact on stakeholders, and how it may bring about substantial results for the school. 

Speaker 

Victor Hedenberg, Membership Director, AMBA & BGA 

18.30 – 23.00
(including travel time)

Networking dinner

09.30 – 10.00
(30 mins)

Session 5: AMBA & BGA activity update and Business School market overview

AMBA & BGA’s CEO will share his views on the most impressive ideas in the management education sector that he has witnessed during the past 12 months, and his own insights into key market trends for the next five years.

He will also update delegates on both AMBA and BGA’s current performance and plans for the future, and the positioning of AMBA & BGA within the international and Latin American markets.

Speaker 

Andrew Main Wilson, CEO, AMBA & BGA 

10.00 – 10.45
(45 mins)

Session 6: Unity in diversity – championing inclusion and celebrating differences  

Equality, diversity and inclusion (EDI) has become integral to every facet of business education, from admissions and regulatory policies to teaching methodologies. This panel session delves into best practices that business schools can adopt to foster inclusive cultures and embrace diversity in all its forms, including race, gender, sexual orientation, disability, religion, social class and nationality.  

It will explore how business schools can spearhead positive change in EDI, not only within their institutions but also in the wider world by inspiring businesses to emulate their commitment to inclusivity. From Latin America to the global stage, this discussion aims to highlight the crucial role business schools play in promoting diversity and creating welcoming environments for all.  

Chair 

Steef van de Velde, Professor of Operation Management and Technology, Rotterdam School of Management, Erasmus University (RSM), Board member, AMBA & BGA 

Panellists 

  • Sylvia Meljem Enríquez de Rivera, Head of Accounting Department, ITAM 
  • William Henry Steinwascher Sacio, MBA Director, UDEM Business  
  • Yvette Mucharraz, Women in Senior Management Research Centre Director (CIMAD) at IPADE Business School

10.45 – 11.30
(45 mins)

Networking and refreshment break

11.30 – 12.00
(30 mins)

Session 7: Latin America’s integration challenge 

Latin America’s leading business schools are often highly connected with their counterparts in Europe and US, but the connections between tend to be weakly exploited.   

Companies, on the other hand, are increasingly taking an integrated approach to Latin American markets. This is a gap that needs to be bridged, so what can schools do?   

This session will make the case for enhancing connections within the region’s portion of the Global South and outline how this might include Africa. It will explain how business schools can find unique strategic positioning by working on world challenges related to the region, such as sustainability and inequality. It will also ask how AMBA can help in this challenge.   

Speaker 

Luiz Brito, Dean, FGV EAESP

12.00 – 12.30
(30 mins)

Session 8: Global trends in research  

Technological advances in higher education research have allowed for greater ease and speed of access to data. As the world becomes more connected and the impact of policy reaches across borders, equity and access become more essential to research.   

Discover trends to elevate the level and efficiency of your academic research, drive societal impact and stay competitive with Wharton Research Data Services (WRDS).    

Speakers 

  • Victoria Kent, Associate Director, Client Development, Wharton Research Data Services (WRDS) 

12.30 – 14.00
(90 mins)

Networking lunch

14.00 – 14.30
(30 mins)

Session 9:  The future of work – a LinkedIn perspective  

Explore global changes in the labour market since the pandemic, backed by data from LinkedIn’s vast network of more than 930 million members worldwide.   

This session will offer insights into the evolving demands of labour markets and the key challenges faced by companies, academic institutions and governments in managing the workforce. It will also delve into LinkedIn’s observations and predictions to provide valuable perspectives on how organisations can adapt to the dynamic landscape of work and talent. 

Speakers 

Alejandro Horn García, Academic and Government Lead, North LATAM, LinkedIn

14.30 – 15.15
(45 mins)

Session 10: Sustainability superheroes – leading the charge for responsible management

As we face record-breaking temperatures, with fires that ravage entire islands and life-threatening droughts, it becomes clear that turning a blind eye to the state of our planet is no longer an option. Every facet of society, including business schools, must take action to secure our future.  

This panel will explore how business schools can become sustainability superheroes, equipping students with the necessary skills to lead responsibly in their future careers. Not only will these emerging leaders inspire positive change, but they will also lead by example and become sustainable superheroes themselves. Panellists will share best practices and tools for driving impactful change that serves as a catalyst for a sustainable future in Latin America and beyond.  

Chair 

Victor Hedenberg, Membership Director, AMBA & BGA 

Speakers 

  • Francisco Pérez González, Dean, ITAM  
  • Osmar Ernesto Arandia Pérez, Director of Consulting, Research and Lifelong Learning, UDEM Business School 
  • Sankar Sivarajah, Dean, School of Management, University of Bradford

15.15 – 16.00
(45 mins)

Session 11: Embracing the future: digital transformation with AI in business education 

In this conference session, we invite you to explore the cutting-edge realm of digital transformation, with a special focus on the power of Artificial Intelligence (AI). As the business landscape evolves rapidly, AI is reshaping the way we teach, learn, and lead. Join us to uncover how AI is revolutionizing business education, enhancing student experiences, and redefining research and innovation. 

This panel will engage in thought-provoking discussions on leveraging transformative tools which need to be embrace in order to stay ahead of industry demands and foster industry-academic collaborations. 

Speaker 

  • Bodo B Schlegelmilch, Chair, AMBA & BGA, and Head of the Institute for International Marketing Management, WU Vienna  

Moderator: 

  • Cristina Sambrook, Director, MBA Programmes, Birmingham Business School, University of Birmingham 
  • José Marcelo Tam Malaga, Digital Transformation Vice President at Softek, UDEM Business School

16.00 – 16.45
(45 mins)

Session 12: Sustainable entrepreneurship and leadership development – the Silk Road network

Active since 2014, the Silk Road Entrepreneurship Education Network promotes partnerships and joint initiatives among business schools through the establishment of collaborative platforms and workshops that are organised both in-person and online.

In this session, deans and professors from business schools in Asia, Europe and Latin America will present their latest progress with regards to capacity building and teaching in the areas of sustainable entrepreneurship and leadership development.

This will encompass research projects, best practices and sustainable management models. The session will also promote the value of green transformation in the context of leadership development and highlight programme upgrading strategies that form part of China’s Belt and Road Initiative.

Chair 

  • Zhongming Wang, International Advisor, Member, International Accreditation Advisory Board (IAAB), AMBA & BGA 

Speakers

  • Antonio Eugenio Morfin Maciel, Associate Dean de la Facultad de Economía y Negocios en, Universidad Anáhuac México 
  • Bin Shen, Vice Dean at Glorious Sun School of Business and Management, Donghua University China: Fashion MBA Programme Development and Green Business with SREEN Platform Shanghai. 
  • Gaston Labadie, Dean, Facultad de Administración y Ciencias Sociales, Universidad ORT Uruguay  
  • Haitao Wu, Dean, School of Business Administration, Zhongnan University of Economics and Law, China: Developing Female Student Leadership with SREEN Platform Wuhan. 

18.30 – 23.00
(including travel time)

Networking dinner

09.30 – 10.15
(45 mins)

Session 13: Strengthening connections and fostering collaboration between Latin America and China

How can business schools in Latin America and China establish mutually beneficial connections that propel international cooperation and knowledge exchange?

This session will explore strategies for nurturing strong ties between these regions while outlining their immense potential for academic growth and economic advancement. Participants will delve into innovative partnership models, such as student exchanges, joint research initiatives and faculty collaborations, that can foster cross-cultural understanding and knowledge dissemination.

Chair 

  • George Iliev, Director of Strategic Projects and Innovation; Accreditation and China Director, AMBA & BGA 

Speakers 

  • Alfredo Nava Govela, Director de la Facultad de Economía y Negocios en Universidad Anáhuac México 
  • Zhongming Wang, International Advisor, Member, International Accreditation Advisory Board (IAAB), AMBA & BGA

10.15 – 10.45
(30 mins)

Session 14: Navigating the future of business education and unlocking global opportunities 

This session focuses on the future of business education, global opportunities and GMAC’s pivotal role in industry transformation through pioneering initiatives and innovative research.    

Attendees will gain insights into the graduate management education landscape, through an exploration of trends, developments and strategies for success.   

The session will also present GMAC’s marketing and recruitment products and services, offering cutting-edge tools and best practices to engage candidates, boost enrolment and enhance the student experience. In addition, a case study will showcase GMAC’s tailored support for business schools in Latin America, unveiling successful strategies and impactful campaigns that have helped these institutions. 

Speakers 

  • Ramnik Aulakh, Senior Market Development Manager, GMAC 

10.45 – 11.15
(30 mins)

Networking and refreshment break

11.15 – 11.45
(30 mins)

Session 15: Training the next generation of responsible AI entrepreneurs 

Entrepreneurs across the world and in different sectors are increasingly looking to develop and deploy Artificial Intelligence (AI) as part of their business models. This session will focus on existing tools and frameworks to be taught in the context of higher education programs, aimed at entrepreneurs with a focus on ethics. Additionally, an example will be presented to illustrate how responsible AI principles are grounded into a practical use case in the education field in the form of a public-private collaboration. 

Speaker 

Cristina Martínez Pinto, Founder and CEO, PIT Policy Lab 

11.45 – 12.15
(45 mins)

Session 16: The key issues facing business schools over the next three years

Join two distinguished Latin American business school leaders and our CEO, Andrew Main Wilson, in this conference session as they explore the pressing issues and transformative opportunities facing business education in the region over the next three years.

These two influential leaders will delve into topics such as digital transformation, quality of education, financial constraints, industry collaboration, diversity, sustainability, and lifelong learning.

Gain valuable insights into how these visionary leaders are tackling challenges with innovative strategies. Explore the vision for Latin American business education and its impact on the ever-changing global landscape. This session promises to inspire and educate, providing attendees with a glimpse into the exciting future of business schools in Latin America and beyond. 

Chair 

  • Andrew Main Wilson, CEO, AMBA & BGA  

 Speakers

  • Gaston Labadie, Dean, Facultad de Administración y Ciencias Sociales and Dean of the Graduate School of Business, Universidad ORT Uruguay 
  • Gustavo Genoni,  Professor and Strategy Director, Escuela de Negocios, Universidad de San Andrés (UDESA) 

12.15 – 13.15
(60 mins)

Networking lunch

14.00 – 18.00

Post-conference cultural and networking excursion

Conference venue: Sheraton Grand Rio Hotel and Resort

Our conference venue, the Sheraton Grand Rio Hotel and Resort, is located near the beaches of Rio de Janeiro. Attendees will enjoy being in close proximity to the trendy Barra da Tijuca and famed Ipanema Beach as well as the suite of conference facilities provided by the hotel and resort.

AMBA & BGA has negotiated preferential room rates for delegates looking to stay at the Sheraton Grand Rio Hotel and Resort.

For more information about the accommodation and to book your stay, please contact Anita Galea.

Networking opportunities

As part of your conference experience, there will also be networking dinners on Wednesday 25 and Thursday 26 September. Further details will be shared shortly, but we can ensure it will be similar quality to other AMBA & BGA events.

In addition to these networking dinners attendees will be invited to a post-conference networking tour of our vibrant host city, Rio de Janeiro. The full itinerary will be released shortly but in previous year’s our delegates have found this a great way to network and discuss the topics and themes from the conference.

Sponsors and partners

Register your place(s) here

Contact our events team

If you are in need of help or have a question about the conference, please don’t hesitate to contact our events team.

Upcoming business school events